We've updated our privacy policy.

Effects of prescription

15 posts
bio
Was this reply useful? Learn more...
   
[-]
PhyllisK +0 points · about 2 years ago Original Poster

I have been using CPAP treatment for about a month and my incidences per night are mostly around one, most was 2.9. I had to go to urgent care Monday morning for a back issue and I was given a steroid and pain shot and came home with a muscle relaxer, prednisone, and hydrocone (which I am not taking). I started the medications Tuesday morning. Would the two medications I took before bed make my incidence rate go up to 4.5 last night? Even though they made me sleepy, I only got a little four hours sleep. Thanks

619 posts
bio
Was this reply useful? Learn more...
   
[-]
Biguglygremlin +0 points · about 2 years ago Sleep Enthusiast

Hi PhyllisK

You really need to get more sleep, even if it's late in the night or beyond dawn.

I assume that these events are obstructive.

4.5 is not a real problem in my opinion although I know others will disagree.

I can see a situation, if your pressure is not higher than it usually needs to be, where you have become SO relaxed that the pressure is not quite adequate.

Another theory could be that you are usually more conscious of the gear, even when you are asleep, and more adept at dealing with leaks, but with the medication you simply sleep right through even when it is leaking.

Not sure if that makes any sense.

580 posts
Was this reply useful? Learn more...
   
[-]
sleeptech +0 points · about 2 years ago Sleep Enthusiast

Yes, it is very possible that a relaxant medication can increase your tendency to obstruct. It is a well-documented phenomenon. However, 4.5 is still very low, so I wouldn't get too worked up about it.

2,263 posts
bio
Was this reply useful? Learn more...
   
[-]
Sierra +0 points · about 2 years ago Sleep Patron

Sedative type meds and especially opiods can cause central apnea in particular.

15 posts
bio
Was this reply useful? Learn more...
   
[-]
PhyllisK +0 points · about 2 years ago Original Poster

I guess what concerns me is that my sleep time is getting worse instead of better but I have an appointment with the sleep doc in a couple of weeks. Thanks for all your time and help.

Topic locked due to inactivity. Start a new topic to engage with active community members.
Please be advised that these posts may contain sensitive material or unsolicited medical advice. MyApnea does not endorse the content of these posts. The information provided on this site is not intended nor recommended as a substitute for advice from a health care professional who has evaluated you.